My Uro has prescribed Oxybutynin (generic Detrol LA) for me. I take the timed release version in 10 mg dosage. I was originally taking it one time per day until just recently. I just finished my second round of six instillations. after the third session, I began to have the symptoms that you are describing. My Uro suggested that I take the Oxy twice per day (every 12 hours). It made a great deal of difference - I went from the 10 - 15 minute sprints to actually sleeping between 2 -3 hours at a time. The other pill is the Pryidim (sp?) that turns the urine orange. It is supposed to help with the pain. My problem with that one is that being a HUGE Oklahoma Sooner fan, and orange being one of the colors used by our agricultural school (Oklahoma State University) I can't determine if it really works because it is so painful to even look at the color orange!
I hope the information and the attempt at a little humor help.
TURB 10 March 2010 dx small papillary TCC, CIS non-invasive
2nd TURB 7 April 2010
1st 6 BCG treatments completed
cysto 6 July 2010 - "No Recurrent Cancer"
Start 2nd round of 6 BCG 23 July 10
He should certainly talk to his doctor and probably get another culture. Be sure he takes all of the antibiotics as described by the doctor. It is possible that the antibiotic was not right for the particular infection. That happens sometimes.
As Julie already said there are other things the doctor can prescribe for spasms which may help.
That level of frequency is certainly a big issue so he really should get in to see the urologist as soon as possible to see if anything can be done or if he still has some sort of infection.
Frequency of urination is very common after BCG treatment but it does ease up after awhile. People's responses vary. Since the antibiotics have not changed the frequency it may be that additional measures might need to be taken. There are some medications that are prescribed to reduce bladder spasms but two I am aware of change the color of urine and staining is a problem. His urologist needs to be made aware of the problem and asked if there is anything additional they can do to help your Dad.
It took my husband over a month to reduce his frequency after his last course of BCG and he was taking the medication to stop the bladder spasms. Also he should be drinking a lot of water. I know people try and reduce the amount and hope it means they will go less frequently but it doesn't work that way. The urine needs to be diluted to be less painful so make sure he is drinking plenty of fluids.
I am posting here for the very first time.
My father, 53 years old, was diagnosed with bladder cancer (T1G3) in April this year. After the removal of the tumor, a re look biopsy was done to check muscle invasion of the cancer. The cancer was NOT muscle invasive, thus, the doctors decided to start BCG.
He underwent 6 sessions of BCG over a period of 8 weeks. The BCG instillation finished about 3 weeks ago. Ever since the last 2 BCG instillations, his frequency of urination during the day as well as during the night has increased rapidly and he has to go to the loo every 10 to 15 minutes. Very rarely, he is able to hold on for about 45 minutes to an hour. Apart from this he has severe burning sensation and pain during urination (usually towards the end). About 10 days ago, a UTI was found in his urine culture and he was started off on antibiotics. Its been 10 days since he's been on the heavy antibiotic dosage but the frequency is not improving. As he doesnt sleep well, he is tired and exhausted in the morning and throughout the day.
Going through the forums here and all over the internet, people have written about passing blood clots in their urine but have not really mentioned the frequency of urination anywhere. Thankfully, he is not passing any blood clots but such a high frequency of urination is becoming a matter of concern. Also, the doctor advised us to measure the amount of urine that he is passing and he usually passes about 50 to 60 ml of urine every time.
Anyone else has or has seen someone with a similar problem? Or is there something that we are missing here in the diagnosis?